Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 15, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2021, 5:27 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 5:27 PM EDT (21:27 UTC)
Expired
Jul 15, 2021, 6:15 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Schley County, GA, Stewart County, GA, Sumter County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KFFC 152127
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Thu Jul 15 2021
 
GAZ090>093-102>104-152215-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-
Webster GA-
527 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 615 PM EDT...

At 525 PM EDT...strong thunderstorms stretched from Omaha to Church 
Hill, Shiloh, New Era and Cruxton Crossroads. These storms were 
nearly stationary.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Preston, Cusseta,
Richland, Plains, Leslie, Andersonville, Weston, Sumter, Putnam,
Lamar, Seminole, Westville, Croxton Crossroads, New Era, La Crosse
and Jamestown/South Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3192 8446 3192 8480 3213 8506
      3218 8501 3220 8496 3222 8498 3222 8493
      3225 8492 3226 8489 3229 8493 3234 8444
      3224 8397 3216 8403 3209 8398 3207 8398
      3191 8412 3192 8434 3187 8434
TIME...MOT...LOC 2125Z 294DEG 3KT 3216 8501 3212 8414 3179 8445 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:32 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 15, 3:32 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Thu Jul 15 2021

.SHORT TERM /Tonight through Friday Night/...

An upper ridge continues to dominate the forecast area. Water
vapor shows a weak wave over north GA...slowly moving east.
Other than diurnal effects...no other significant dynamics to
determine a pattern for afternoon convection. Will leave slight
chance to chance pops in through the early evening...then gradually
diminish them through 06z. An upper trough begins to shift southeast
into the mid MS Valley by Friday morning and the upper ridge drifts
east over the Atlantic. This could provide us with somewhat better
dynamics on Friday and have kept pops close to 50 percent across the
area. No big changes expected in temperatures.

41

.LONG TERM /Saturday through Thursday/...

Pronounced southwesterly low-mid level flow will continue to send
moisture and waves of energy across the area through this weekend,
resulting in scattered mainly afternoon/evening showers and storms.
Southern end of broad upr trough affecting much of the eastern CONUS
is expected to approach/cross parts of the area by early next week.
Depending on where the best low lvl forcing sets up, an increase in
shower/thunderstorm coverage is possible late Sunday through Tuesday
before a weak upr ridge from the west attempts to build back across
the area by the middle of next week.

Seasonally warm/muggy conditions may temper a bit by Monday/Tuesday
with the affects of the upr trough and increased rain threat.
Otherwise, little change in the overall temperature trend over the
next 5-7 days.

DJN.83

&&

AVIATION...
18Z Update...
VFR should prevail through the period. Afternoon cumulus SCT040-050
should dissipate around 01z. Scattered showers and thunderstorms
expected this afternoon and evening...diminishing by 06z. Isolated IFR
visibility after 08z mainly around KMCN. Winds light southwest overnight
and 5 to 8kts on Friday.

//ATL Confidence...18Z Update...
Medium on location and development of TSRA.
High on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  71  90 /  20  50  30  60
Atlanta         72  89  72  89 /  20  50  30  60
Blairsville     64  84  66  82 /  20  50  30  80
Cartersville    70  89  70  89 /  20  50  30  70
Columbus        73  91  72  92 /  30  50  30  40
Gainesville     70  89  71  86 /  20  50  30  70
Macon           72  91  71  93 /  30  50  30  40
Rome            70  91  71  89 /  20  50  20  70
Peachtree City  70  89  70  89 /  30  50  30  50
Vidalia         73  90  72  92 /  30  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....DJN.83
AVIATION...41
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Thu Jul 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall are possible this afternoon and evening across north and
central Georgia. Gusty winds and frequent lightning will also be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Tuesday, mainly in the afternoon and evening. A few storms
could become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 15, 3:49 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Thu Jul 15 2021

GAZ058-059-071-072-152030-
Butts GA-Monroe GA-Jones GA-Jasper GA-
349 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 430 PM
EDT...

At 348 PM EDT...a strong thunderstorm was southwest of Monticello,
moving northeast at 20 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Monticello, McElheneys Crossroads, Berner, Juliette, Adgateville and
Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3312 8353 3309 8385 3313 8390 3320 8391
      3340 8378 3331 8356 3320 8354 3317 8355
      3317 8354
TIME...MOT...LOC 1948Z 239DEG 17KT 3318 8380

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 3:53 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Thu Jul 15 2021

GAZ085-086-097-098-109>113-152030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-Dodge GA-
353 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...WHEELER...
NORTHEASTERN TELFAIR...EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...
MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN DODGE COUNTIES
UNTIL 430 PM EDT...

At 352 PM EDT...strong thunderstorms stretched from near McRae to
Vidalia, Soperton and Swainsboro. These storms were nearly
stationary.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, McRae, Lyons, Soperton, Alamo, Mount Vernon, Vidalia,
Helena, Glenwood, Milan, Adrian, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Nunez and Tarrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8254 3196 8305 3215 8312 3272 8256
      3273 8231 3240 8222 3235 8225 3220 8220
TIME...MOT...LOC 1952Z 071DEG 2KT 3204 8296 3227 8244 3264 8240

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 4:40 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Thu Jul 15 2021

GAZ086-109>113-152130-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Montgomery GA-Dodge GA-
440 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...MONTGOMERY AND SOUTHEASTERN DODGE COUNTIES UNTIL
530 PM EDT...

At 439 PM EDT...strong thunderstorms extended from Lyons to Mount
Vernon, McRae and China Hill, moving south at 10 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Jacksonville, Towns and Horse Creek
WMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
      3184 8317 3207 8314 3240 8227 3202 8221
      3194 8238 3195 8237 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3192 8263 3192 8268 3178 8287 3179 8298
TIME...MOT...LOC 2039Z 007DEG 9KT 3222 8232 3190 8303

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 4:43 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Thu Jul 15 2021

GAZ090>092-102>104-152130-
Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
443 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SOUTHEASTERN
CHATTAHOOCHEE...NORTHEASTERN STEWART...SUMTER...MARION AND WEBSTER
COUNTIES UNTIL 530 PM EDT...

At 441 PM EDT...strong thunderstorms stretched from near Buena Vista
to near Brooklyn to Americus to near Cruxton Crossroads, moving east
at 15 mph.

  HAZARD...Winds up to 40 mph,pea sized hail, frequent lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Preston, Richland, Plains,
Andersonville, Weston, Sumter, Putnam, Brantley, Seminole, Murrays
Crossroads, Croxton Crossroads, New Era, La Crosse, Brooklyn,
Huntington, Renfroe and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3193 8445 3192 8453 3212 8481
      3243 8467 3232 8426 3230 8425 3229 8422
      3223 8422 3223 8414 3219 8413 3219 8410
      3212 8402 3191 8413 3192 8434 3187 8434
TIME...MOT...LOC 2041Z 284DEG 12KT 3228 8454 3215 8467 3209 8425 3186
8449

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 5:05 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Thu Jul 15 2021

GAZ082-083-094-095-152145-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
505 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB...NORTHERN HOUSTON AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 545 PM
EDT...

At 504 PM EDT...a strong thunderstorm was over Byron, moving east at
15 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Bullard, Houston Lake, Lakewood, Huber, Elberta, Middle Georgia
Regional Airport, Bonaire and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3250 8380 3268 8378 3269 8377 3269 8374
      3271 8376 3274 8348 3259 8345 3244 8352
TIME...MOT...LOC 2104Z 284DEG 11KT 3264 8372

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 5:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Thu Jul 15 2021

GAZ090>093-102>104-152215-
Macon GA-Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-
Webster GA-
527 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SUMTER...SOUTHERN MARION AND
WEBSTER COUNTIES UNTIL 615 PM EDT...

At 525 PM EDT...strong thunderstorms stretched from Omaha to Church
Hill, Shiloh, New Era and Cruxton Crossroads. These storms were
nearly stationary.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Lumpkin, Buena Vista, Ellaville, Preston, Cusseta,
Richland, Plains, Leslie, Andersonville, Weston, Sumter, Putnam,
Lamar, Seminole, Westville, Croxton Crossroads, New Era, La Crosse
and Jamestown/South Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3192 8446 3192 8480 3213 8506
      3218 8501 3220 8496 3222 8498 3222 8493
      3225 8492 3226 8489 3229 8493 3234 8444
      3224 8397 3216 8403 3209 8398 3207 8398
      3191 8412 3192 8434 3187 8434
TIME...MOT...LOC 2125Z 294DEG 3KT 3216 8501 3212 8414 3179 8445

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 15, 2:30 PM EDTSpecial Weather StatementFFCHarris45 min
Jul 15, 3:08 PM EDTSpecial Weather StatementFFCEmanuel52 min
Jul 15, 3:49 PM EDTSpecial Weather StatementFFCJasper41 min
Jul 15, 3:53 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Treutlen, Wheeler37 min
Jul 15, 4:40 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler50 min
Jul 15, 4:43 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster47 min
Jul 15, 5:05 PM EDTSpecial Weather StatementFFCHouston40 min
Jul 15, 5:34 PM EDTSpecial Weather StatementFFCJohnson, Laurens41 min
Jul 15, 6:20 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Sumter40 min
Jul 15, 7:34 PM EDTSpecial Weather StatementFFCDooly, Pulaski41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.